Publication Cover
Statistics
A Journal of Theoretical and Applied Statistics
Volume 44, 2010 - Issue 3
708
Views
3
CrossRef citations to date
0
Altmetric
Original Articles

Mahalanobis distance under non-normality

, &
Pages 275-290 | Received 22 Feb 2008, Published online: 17 Jun 2009
 

Abstract

We give a novel estimator of Mahalanobis distance D 2 between two non-normal populations. We show that it is enormously more efficient and robust than the traditional estimator based on least squares estimators. We give a test statistic for testing that D 2=0 and study its power and robustness properties.

AMS Subject Classification :

Acknowledgements

We are grateful to the referee for valuable comments and suggestions.

Additional information

Notes on contributors

Moti L. Tiku

Professor Emeritus, McMaster University, Canada

Log in via your institution

Log in to Taylor & Francis Online

PDF download + Online access

  • 48 hours access to article PDF & online version
  • Article PDF can be downloaded
  • Article PDF can be printed
USD 61.00 Add to cart

Issue Purchase

  • 30 days online access to complete issue
  • Article PDFs can be downloaded
  • Article PDFs can be printed
USD 844.00 Add to cart

* Local tax will be added as applicable

Related Research

People also read lists articles that other readers of this article have read.

Recommended articles lists articles that we recommend and is powered by our AI driven recommendation engine.

Cited by lists all citing articles based on Crossref citations.
Articles with the Crossref icon will open in a new tab.